Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jan 3, 2000, 1:52 PM CST for Mississippi County, New Madrid County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 1:52 PM CST (19:52 UTC)
- Expired
- Jan 3, 2000, 2:30 PM CST
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 74 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 031954 SVRPAH MOC133-143-032030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 152 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEW MADRID COUNTY IN SOUTHEAST MISSOURI MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI * UNTIL 230 PM CST * AT 152 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTH OF CLARKTON...OR ABOUT 2 MILES NORTH OF KENNETT...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTHEAST OF RISCO AT 200 PM CST 3 MILES NORTHWEST OF LILBOURN...5 MILES NORTHWEST OF HOWARDVILLE... 6 MILES NORTHWEST OF NEW MADRID AT 205 PM CST 4 MILES SOUTHEAST OF MATTHEWS AT 210 PM CST 4 MILES NORTHWEST OF WYATT AT 225 PM CST STRONG DAMAGING WIND AND INTENSE RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:00 AM CST, 10 hours 52 minutes earlier.
Area forecast discussion, Jan 3, 3:00 AM CST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CST MON JAN 3 2000 BUSY WEATHER SCENARIO WILL CONTINUE OVER THE NEXT 18 TO 24 HOURS...WITH MORE THUNDERSTORMS EXPECTED...FOLLOWED BY A POSSIBLE CHANGEOVER TO FLURRIES OR LIGHT SNOW LATE TONIGHT. LATEST 08Z SFC CHART SHOWING QUASI-STATIONARY FRONT STRETCHING ACROSS SWIN/SIL/SEMO TO A DEVELOPING SFC LOW OVER THE TX/OK BORDER...WITH ANOTHER LOW NR THE OK PANHANDLE. WATER VAPOR IMAGERY DEPICTS FIRST UPPER IMPULSE EXITING NE PART OF FA WITH NEXT POWERFUL DISTURBANCE HEADING NE THROUGH OK. SUNDAY/S 00Z ETA MODEL VERIFIED IN TARGETING ZONE OF HIGHEST QPF IN NARROW SWATH OVER OHIO RIVER VALLEY. COMPARING MONDAY/S 00Z MODELS...NGM HAS COME IN LINE WITH ETA...WITH AVN SLIGHTLY FASTER MODEL. GIVEN GOOD AGREEMENT BETWEEN NGM AND ETA ON PLACEMENT OF SFC AND UPPER LEVEL FEATURES AND QPF...WILL USE A BLEND OF BOTH MODELS IN UPCOMING ZONE PACKAGE. IN THE UPPER LEVELS...STRONG VORT MAX CURRENTLY OVER NRN TX BECOMES A STRETCHED LOBE OF VORTICITY BY THE TIME IT LANDS OVER THE WRN PART OF FA BY 12Z TUE. AT THE SFC...BOTH NGM AND ETA THRUST DEEPENING 1000MB SFC LOW INTO SW MO BY 18Z MON...TO NEAR STL BY 00Z TUE...THEN TO ERN MN BY 12Z TUE. SFC COLD FRONT SWEEPS THROUGH THE REGION OVERNIGHT. BELIEVE SWATH OF HEAVIEST PRECIP WILL TEND TO SHIFT TO NORTH OF FA TODAY AS APPROACHING SFC LOW SWINGS STATIONARY FRONT TO THE NORTH AS A WARM FRONT. IN THE WARM SECTOR...SQUALL LINE CURRENTLY OVER OK WILL RACE EAST...AND BELIEVE BEST DYNAMICS FOR STRONG TO SEVERE TSRA WILL BE JUST TO SOUTH OF FA. HOWEVER...GIVEN THE FORECAST COMBINATION OF -4 LI/S...30 K INDEX...TT NR 50...AND 350-400 SWEAT INDEX BY 00Z MON...WOULD NOT RULE OUT ISOLATED SEVERE ACTIVITY THIS AFTN AND EVE AS H5 100 KT JET NOSES INTO FA. BY 06Z TONIGHT...DRY SLOT ENCROACHES UPON AREA FROM SW...EFFECTIVELY ENDING PRECIP FROM THE WEST. THERE COULD EVEN BE BREAKS IN THE CLOUDS OVER WRN PARTS OF THE FA LATE TONIGHT. THEN AS WRAP-AROUND MOISTURE INVADES THE AREA ON TUESDAY...COULD EVEN SEE A FEW FLURRIES OR LIGHT SNOW SHOWERS ON TUE AM...ESPECIALLY OVER NRN PARTS OF SIL AND SWIN. AS FAR AS MOS GUIDANCE IS CONCERNED...WILL LEAN MORE TOWARD NGM FWC NO/S...AS FAN GUIDANCE FOR TODAY APPEARS WAY TOO COOL. OTHERWISE... WILL MODEL UPCOMING ZONE PACKAGE CLOSELY AFTER ONGOING ZONES. .PAH...NONE PRESLEY
In the hours before
Local storm report, Jan 3, 1:51 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM NAYLOR MO 60 MPH TSTM GUST
01/03/00 RIPLEY LARGE BARN BLOWN DOWN
WEST OF DONIPHAN.
REPORTED BY EMERGENCY
MANAGER.
0820 AM GREENVILLE MO 60 MPH TSTM GUST
01/03/00 WAYNE TREES ACROSS ROAD AT
HIGHWAYS E AND A NEAR
GREENVILLE AND
WILLIAMSVILLE. REPORTED
BY EMERGENCY MANAGER.
0835 AM GLENALLEN MO 60 MPH TSTM GUST
01/03/00 BOLLINGER REPORTED BY STORM
SPOTTER.
0850 AM SHAWNEETOWN MO 60 MPH TSTM GUST
01/03/00 CAPE GIRARDEAU REPORTED BY EMERGENCY
MANAGER.
0915 AM JONESBORO IL .88 INCH HAIL
01/03/00 UNION REPORTED BY STORM
SPOTTER.
0918 AM CAMBRIA IL WIND DAMAGE
01/03/00 WILLIAMSON ROOF OFF POLE BARN.
HOME DESTROYED.
ESTIMATED 70 MPH WINDS.
ALL NEAR CAMBRIA.
0938 AM VIENNA IL WIND DAMAGE
01/03/00 JOHNSON TREES DOWN HALF MILE
WEST OF VIENNA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 AM MOUND CITY IL .75 INCH HAIL
01/03/00 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:15 AM CST | Severe Thunderstorm Warning | PAH | Carter, Ripley | 45 min |
| Jan 3, 8:15 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 45 min |
| Jan 3, 8:26 AM CST | Tornado Warning | PAH | Bollinger | 19 min |
| Jan 3, 8:34 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 26 min |
| Jan 3, 9:35 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 30 min |
| Jan 3, 10:45 AM CST | Tornado Warning | PAH | Mississippi | 30 min |
| Jan 3, 12:06 PM CST | Flash Flood Warning | PAH | Butler, Ripley, Stoddard | 114 min |
| Jan 3, 12:56 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 34 min |
| Jan 3, 1:03 PM CST | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.